New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
lmb2 - February 8

I was just wondering if anyone has tried the 5-HTP supplement?? It's supposed to promote better levels of serotonin which would help with managing pain, and it also says it helps regulate sleep cycles.... both of which would be really great. Has anyone tried this and had any good luck with it.... or bad luck?? I've been doing research on it all day, but it would be an even bigger help to hear from a real person who has actually tried it! lol.... any input is appreciated :)


meggie - February 9

Hi lmb2, sorry i cant answer your question directly but i was wondering, i was on prozac which the consultant advised i stay on because of it raising serotonin levels and i wasnt any better when i was on it at all. I came off it because it made me even more tired. Im so down on supplements at the moment, for me they promise much and deliver little, if anything. But i realise we mustnt give up hope, hope you get a more helpful reply :)


Fantod - February 13

YES - I am using 5-HTP with St John's wort every day. It took a few weeks to kick in. I could tell that there was a difference in my mood even if I was having a bad day due to pain. I don't think it was done anything to help my sleep cycles. I'm just less prone to being a raving B***H when provoked. I would certainly not hesitate to recommend that you give it a try as long as you understand the possible side effects etc. Good luck!


lmb2 - February 15

thanks for the responses :) Fantod, do you take it in the morning or at night? has it helped with your appetite or weight loss like it claims it also does? Also, do you take your pain killers with it and feel ok? I know you are not supposed to take tramadol with it because of possible serotonin syndrome, but didn't see anything about taking hydrocodone with it... i'm figuring that it would be fine, but I'm always hesitant to mix anything.... but i also know that even if the 5-HTP works, i'll probably still have painfull days... anyway, if the only thing it does is make me less prone to be a raging B***h as it helped you do, then it would probably be worth it LOL... as long as i can take my pain killers too...
thanks for the info :)


thinlizzy - February 16

jkls; x


Fantod - February 19

Yes, I take all of my other meds - amitriptyline, gabapentin along with the 5-HTP. I don't think it has done a thing in regards to appetite or weight loss. I take it once a day in the morning -100mg. I see a nutritionist and she is fine with this.


dalanna - February 26

I take 5-htp and love it! It's no cure-all, but I get a better night;s sleep. I take it with melatonin and sleep better than I have in months. I also take Buspar, Effexor, Zoloft, Percocet, Soma, Nortiptalyne, Lyrica, Nurotin and Morphine. I have not had any drug interactions. If anyone would, it would be me. I am on such an incredible cocktail of meds! With out them, I'm useless. Laying in bed in pain, moaning and groaning. I'm bound and determined to find a way to atleast beable to lessen my drugs! I'm a walking-talking pharmacy!



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question